Alert archive / Minnesota / Fire Weather Watches in 2017
Fire Weather Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Apr 15, 2017, 4:55 PM CDT for 16 counties in Minnesota. It took effect at Apr 16, 2017, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2017, 4:55 PM CDT (21:55 UTC)
- In effect from
- Apr 16, 2017, 12:00 PM CDT
- Expired
- Apr 16, 2017, 2:52 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Brown County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 133 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS83 KMPX 152155 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 455 PM CDT Sat Apr 15 2017 ...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR WESTERN MINNESOTA... .A Fire Weather Watch is in effect Sunday afternoon across western Minnesota. West winds of 15 to 20 mph with gusts of 30 mph are expected as humidity levels drop to less than 25 percent in the afternoon. MNZ041>043-047>050-054>058-064-065-073-074-160900- /O.NEW.KMPX.FW.A.0001.170416T1700Z-170417T0000Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood- Brown- 455 PM CDT Sat Apr 15 2017 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 041, 042, 043, 047, 048, 049, 050, 054, 055, 056, 057, 058, 064, 065, 073, AND 074... The National Weather Service in Twin Cities/Chanhassen has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zones 041, 042, 043, 047, 048, 049, 050, 054, 055, 056, 057, 058, 064, 065, 073, and 074. * WIND...west 15 to 20 mph with gusts around 30 mph. * HUMIDITY...less than 25 percent and perhaps as low as 20 percent across west central Minnesota. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Borghoff
1 follow-up statement
666 WWUS83 KMPX 160752 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 252 AM CDT Sun Apr 16 2017 ...RED FLAG WARNING SUNDAY AFTERNOON AND EARLY EVENING FOR WESTERN MINNESOTA... .A Red Flag Warning has been issued for Noon today to 8 PM CDT this evening across western Minnesota. West winds of 15 to 20 mph with gusts to around 30 mph are expected as humidity levels drop to less than 25 percent in the afternoon. MNZ041>043-047>050-054>058-064-065-073-074-161600- /O.UPG.KMPX.FW.A.0001.170416T1700Z-170417T0000Z/ /O.NEW.KMPX.FW.W.0001.170416T1700Z-170417T0100Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood- Brown- 252 AM CDT Sun Apr 16 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 041, 042, 043, 047, 048, 049, 050, 054, 055, 056, 057, 058, 064, 065, 073, AND 074... The National Weather Service in Twin Cities/Chanhassen has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 041, 042, 043, 047, 048, 049, 050, 054, 055, 056, 057, 058, 064, 065, 073, and 074. * WIND...west 15 to 20 mph with gusts around 30 mph. * HUMIDITY...less than 25 percent and perhaps as low as 20 percent across west central Minnesota. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 15, 3:19 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 15, 3:19 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 319 PM CDT Sat Apr 15 2017 .SHORT TERM...(This evening through Sunday) Issued at 318 PM CDT Sat Apr 15 2017 The widespread rain has ended, but chances for showers and thunderstorms remain across the region. Early afternoon GOES16 visible satellite imagery showed an area of vorticity over central Minnesota, and surface obs reflected this cyclonic circulation. Satellite and radar data also identified two boundaries near this meso-low, and a few showers and thunderstorms were developing along these boundaries. Temperatures in the low 70s and dewpoints in the upper 50s led to MLCAPE values of 500 to 1000 J/kg. This together with Effective Shear values of 35 to 40 supported the marginal and slight SPC outlooks across the southern part of the forecast period. The lack of CIN across the region allows this convective available potential energy to be slowly released across the warm sector, and this should limit the severe potential to just some hail with a few stronger storms. A cold front will move though the region overnight which will usher much drier air over MN and WI. Sunday will be breezy with northwest wind gusts around 20 to 25 mph. Large scale subsidence should keep clouds at bay. .LONG TERM...(Sunday night through Saturday) Issued at 318 PM CDT Sat Apr 15 2017 Not too much has changed with respect to the latter portion of the forecast. Guidance continues to show good agreement on the big picture, with zonal flow over the northern CONUS through midweek, then split flow with a cutoff low over the west by the end of the period. There are certainly some differences in the details, with the quick zonal flow leading to differences in both timing and location of specific features through the period, although agreement is a bit better than yesterday. Overall, continued to stick close to model consensus. Surface ridge over the area on Sunday will shift east by Monday as a weak shortwave trough moves through the region. Should come through dry, but it's possible some light precipitation could be wrung out as it moves through. A better shot of seeing measurable precipitation looks to occur Monday night and Tuesday as we see another shortwave trough move through the area. This feature looks to more robust, with all of the guidance showing a similar track of a surface low through southern Minnesota on Tuesday, with a decent slug of precipitation in the area of warm advection and differential PVA ahead of it. Given its expected track, there will be some thunder potential, particularly across the southern portion of the area, although instability doesn't look too impressive at this point. We should see things dry out Tuesday night as a ridge of high pressure briefly exerts itself over the area. However, that looks to be short-lived as we start to see a deeper trough setup over the western US, and a shortwave trough ejects out and helps to drive another surface low northeast toward the area. Agreement on this feature has markedly improved, with the GFS, ECMWF, Canadian, and MPAS all taking the surface low from Kansas on Wednesday evening to southern Wisconsin by Thursday afternoon. This leads to a prolonged period of PoPs moving through from southwest to northeast from Wednesday through the day on Thursday. A larger area of high pressure builds in from the northwest in the wake of this system, bringing dry weather for Thursday night into Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 121 PM CDT Sat Apr 15 2017 Light winds and ample boundary layer moisture will lead to periods of MVFR clouds across the region, with some IFR clouds across the Minnesota River Valley affecting KRFW. Winds will be light and variable ahead of a cold front, but northerly once the front passes. A few showers and thunderstorms are possible, but they will be scattered this afternoon and evening. On Sunday expect VFR conditions with northwesterly wind gusts near 20 kts by late morning. KMSP... Removed mention of thunder since it appears that the best chance is now south of KMSP. However that does not mean there is a zero chance, just that confidence in thunderstorms over MSP has decreased. Skies will flirt with MVFR/VFR conditions today, but should become predominately VFR after the front passes overnight. /OUTLOOK FOR KMSP/ Mon...VFR. Wind SE at 05-10kt. Tue...MVFR and -RA with IFR/TSRA possible. Wind SS at 10G20kt. Wed...VFR with MVFR Cigs possible. Wind E at 10G15kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...999 AVIATION...JRB
Hazardous weather outlook, Apr 15, 1:18 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 118 PM CDT Sat Apr 15 2017 MNZ074>078-082>085-091>093-WIZ026-028-161830- Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn-Pepin-Eau Claire- 118 PM CDT Sat Apr 15 2017 This Hazardous Weather Outlook is for portions of south central Minnesota...southeast Minnesota and west central Wisconsin. .DAY ONE...This Afternoon and Tonight A few thunderstorms are possible this afternoon and evening. A few storms could be strong to severe near I-90, but the overall severe weather threat is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Tuesday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed but is unlikely. MNZ041>045-047>070-073-WIZ014>016-023>025-027-161830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Polk-Barron-Rusk-St. Croix-Pierce-Dunn- 118 PM CDT Sat Apr 15 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southwest Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight A few thunderstorms are possible this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Tuesday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:35 PM CDT | Special Weather Statement | MPX | Wright | 40 min |
| Apr 15, 5:55 PM CDT | Special Weather Statement | MPX | Faribault | 35 min |
| Apr 15, 6:32 PM CDT | Special Weather Statement | MPX | Freeborn | 43 min |
Nearby
Fire Weather Watches in Minnesota, 2017Every fire weather watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.